MAUDE Adverse Event Report: VASCULAR SOLUTIONS, LLC TURNPIKE SMOOTH; CATHETER

VASCULAR SOLUTIONS, LLC TURNPIKE SMOOTH; CATHETER
Model Number 5643
Medical Device Problem Code Separation Problem (4043)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/09/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A returned product evaluation was completed.The turnpike shaft was broken right at the hub and there was severe torque damage.The turnpike ifu warns, "do not rotate the catheter more than two (2) consecutive 360° rotations in either direction if the distal tip becomes lodged and is not also rotating, as it may result in separation of the catheter, damage to the catheter, or vessel injury." the most likely root cause for the failure is damage during use.The submission of this mdr is part of a voluntary remedial action.
 
Event or Problem Description
Retrograde from vein graft to om to open native cx.Very calcified and the retrograde knuckle was wrapping around the vessel subintimal around the calcium.Mid cx it was in the lao view doing almost a 180 degree turn in a short segment.Got the turnpike up to the guidelines after lots of torque (both ways).Got turnpike into the guidelines (8 fr) but physician thought it was difficult to track into the gl.Eventually got in and delivered.When physician tried to take the turnpike out, it was stuck and would not come back.He ballooned down the side of the turnpike on an antegrade knuckle and this did not release the turnpike.Eventually he pulled the turnpike out of the antegrade micro catheter and then the turnpike came back through the tortuosity.This was a case of supreme tortuosity and calcium restricting the device.The angles looked severe.No patient impact was reported.

Brand Name
TURNPIKE SMOOTH
Common Device Name
CATHETER
Manufacturer (Section D)
VASCULAR SOLUTIONS, LLC
6464 sycamore court north
minneapolis MN 55369
MDR Report Key8252408
Report Number2134812-2019-00004
Device Sequence Number1929241
Product Code DQY
UDI-Device IdentifierM20656430
UDI-PublicM20656430
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K151981
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5643
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/09/2017
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/09/2017
Initial Report FDA Received Date01/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1